MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE FOR GOUGES & CHISELS QC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE FOR GOUGES & CHISELS QC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 397.70
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the handle for gauges and chisels, quick coupling was found that the interchangeable tamp would no longer lock into the handle.There was no surgical delay.The procedure was successfully completed.This report is for one (1) handle for gouges & chisels qc.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D4: lot h4: part: 397.700.Lot: 2500329.Manufacturing site: bettlach.Release to warehouse date: june 10, 2009.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the complaint device, handle for gouges & chisels qc (part no- 397.70, lot no- 2500329) was returned to cq west chester for investigation.Upon visual inspection, no issues were identified on the device.The photograph received for investigation was also reviewed and the findings were consistent with physical device evaluation.Functional test: a functional test could not be performed during s&r evaluation.The complaint cannot be replicated as a functional test was not performed.Service and repair evaluation: the customer reported that in the handle for gauges and chisels the interchangeable tamp would no longer lock into the handle.The repair technician reported that the device functioning could not be tested.The cause of the issue could not be determined.The reason for repair was warranty replacement.The item is being scrapped as it is being replaced under warranty and will be forwarded to customer quality.The evaluation was unconfirmed.Document/specification review: this device was manufactured in the year 2006 according to the dhr review.A relevant drawing from 2006 cannot be found in agile or windchill due to the part being older than 15 years.The current document for the part is se_498315 rev d and it was released in the year 2021.Dimensional inspection: this is identified to be a post manufacturing damage, hence a dimensional inspection was deemed irrelevant.Complaint confirmed: no, the complaint cannot be confirmed based on the available information.Investigation conclusion: the complaint on the device cannot be confirmed.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/ specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot part: 397.700, lot: 2500329, manufacturing site: bettlach, release to warehouse date: 10.June 2009.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE FOR GOUGES & CHISELS QC
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12685483
Report Number2939274-2021-06260
Device Sequence Number18031604
Product Code LXH
UDI-Device Identifier10886982201058
UDI-Public10886982201058
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number397.70
Device Catalogue Number397.70
Device Lot Number2500329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/27/2021
Supplement Date Received by Manufacturer11/08/2021
11/24/2021
Initial Report FDA Received Date10/22/2021
Supplement Report FDA Received Date11/22/2021
11/25/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/10/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown